Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes fainting after playing tennis in an elderly patient?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3662 Questions

default
Posted on Fri, 1 Jul 2016 in General Health
Question: I am 70 in good shape and take only 81 mg aspirin and daily vitamin. After tennis I go in hot tub for 10 min and when I standup to get out I feel faint. If I shake my head and then sit down with head between my knees I am ok. .?
doctor
Answered by Dr. Panagiotis Zografakis 44 minutes later
Brief Answer:
dehydration?

Detailed Answer:
Hello,

it sounds like postural hypotension due to dehydration. Tennis can be exhausting for the body (depending on how hard you try of course) and cause loss of great quantity of water (dehydration). A dehydrated individual may experience postural hypotension particularly when the blood vessels are dilated (after hot tub for example). Rehydration after the sport is essential particularly for someone at your age, no matter how fit you are.

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Aspirin

doctor1 MD

Loud hissing/rushing sound in head. Blood pounding in head. Severe headache (unilateral, left side, localized in area beneath hairline 10-15 cm...

doctor1 MD

i get slight pain in abdomen upon orgasm but no sperm comes out. what is wrong? i am 64 years old male. 5'11 220 lbs.i do take symbicort[3 puffs...

doctor1 MD

hello sir , i had a planned C- section about 2 months back , my baby absolutely refused to take abreast feed as he got used to fast milk supply...

doctor1 MD

I have Diabeties type II since last 10 Years, age around 59 Yrs & I take Galvus met 50/850mg two tablets per day with 16 units of Insulin and 1...

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the...

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took...